Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 243, NWS Shreveport, LA

June 13, 2004Upshur County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 13, 2004, 2:20 PM CDT for Upshur County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2004, 2:20 PM CDT (19:20 UTC)
Expired
Jun 13, 2004, 3:15 PM CDT
In force
55 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Upshur County, TX

The radar

The Shreveport radar (KSHV), 108 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2004-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 875 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2004-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
875 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1012 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
-49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

678 
WUUS54 KSHV 131920
SVRSHV
TXC459-132015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
218 PM CDT SUN JUN 13 2004

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  UPSHUR COUNTY IN NORTHEAST TEXAS

* UNTIL 315 PM CDT

* AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 13 MILES NORTHEAST OF GILMER TO BIG SANDY...
  MOVING EAST NORTHEAST NEAR 15 MPH.

* THIS STORM WILL AFFECT THE TOWNS OF BIG SANDY...GILMER AND         
  BETTIE.

THIS LINE OF STORMS WILL LIKELY PRODUCE WIDESPREAD WIND DAMAGE TO 
TREES...POWER LINES...AND BUILDINGS. LARGE HAIL TO NEAR QUARTER SIZE
WILL ALSO BE POSSIBLE. TAKE COVER...NOW

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE STORM IN A STRONG
BUILDING.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  UPSHUR COUNTY IN NORTHEAST TEXAS
UNTIL 315 PM CDT.

LAT...LON 3291 9508 3258 9514 3260 9485 3272 9472
          3289 9474

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 11:30 AM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jun 13, 11:30 AM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1130 AM CDT SUN JUN 13 2004

.DISCUSSION...
WILL UPDATE TO RAISE POPS...ALREADY SEEING THE EFFECTS OF THE SEA
BREEZE ON LCH RADAR WITH ECHOES SHOWING UP. A SECOND AREA TO THE NW
WITH LEFT OVER BOUNDARY COMING FROM OK/AR PUSHING THROUGH THE NW
SECTIONS OF THE FORECAST AREA. THIS ALONG WITH ASSOCIATED VORT MAX
THAT WILL AFFECT THE AREA COULD GET SOME THUNDERSTORMS FIRE UP THIS
AFTERNOON AND EVENING WITH THE POSSIBILITY OF SOME SEVERE AS WELL
WITH NOT MUCH CAP UP NORTH ACROSS EXTREME E TX/SE OK/SW AR AND LOTS
OF INSTABILITY...AND MOISTURE FROM GULF. WILL ADD SEVERE WORDING.
TEMPERATURES ALL LOOK FINE.

&&

.UPDATED POINT TEMPS/POPS...
SHV  92  74  92  74 /  40  40  20  20
MLU  93  74  92  73 /  40  40  30  30
TXK  91  75  91  74 /  40  40  20  20
TYR  91  75  91  74 /  40  20  20  20
LFK  92  73  92  73 /  40  20  30  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

20
Hazardous weather outlook, Jun 13, 12:00 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SUN JUN 13 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SUN JUN 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A BOUNDARY FROM DECAYED OVERNIGHT STORMS ALONG WITH AN UPPER LEVEL
DISTURBANCE WILL DESTABILIZE THE AREA GREATLY. ADD TO THAT...THE
SOUTHERLY FLOW AND THE SEA BREEZE BRINGING MOISTURE AND ACTIVITY UP
FROM THE SOUTH AND NOT MUCH WILL STOP STORMS FROM FIRING UP...
ESPECIALLY ALONG AND NORTH SECTIONS WHERE THE BOUNDARY HAS MOVED
THROUGH. AREA OF CONCERN WILL BE ACROSS EXTREME NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST AND SOUTH CENTRAL
ARKANSAS THIS AFTERNOON.  HOWEVER...ISOLATED SEVERE ACTIVITY WILL
POSSIBLE ACROSS THE ENTIRE AREA THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY...MAINLY
DURING THE AFTERNOONS AND EARLY EVENINGS. RAINFALL WILL BE HEAVY
AT TIMES OVER THE SOUTHERN PARTS OF NORTHEAST TEXAS...AND NORTHWEST
AND NORTH CENTRAL LOUISIANA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON OR TONIGHT.

20

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.